Annals of Functional Analysis

Vector valued functions of bounded bidimensional $\Phi$-variation

Mireya Bracamonte, José Giménez, and Nelson Merente

Full-text: Open access


‎In this article we present a generalization of the concept of‎ ‎function of bounded variation‎, ‎in the sense of Riesz‎, ‎for functions‎ ‎defined on a rectangle in $\mathbb{R}^{2}$‎, ‎which take values in a‎ ‎Banach space‎. ‎As applications‎, ‎we obtain generalizations of some‎ ‎results due to Chistyakov and a counterpart of the classical‎ ‎Riesz's Lemma‎.

Article information

Ann. Funct. Anal., Volume 4, Number 1 (2013), 89-108.

First available in Project Euclid: 12 May 2014

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 26B30: Absolutely continuous functions, functions of bounded variation
Secondary: 46B20‎ 26B35: Special properties of functions of several variables, Hölder conditions, etc.

Bounded variation vector valued function ‎Banach space


Bracamonte, Mireya; Giménez, José; Merente, Nelson. Vector valued functions of bounded bidimensional $\Phi$-variation. Ann. Funct. Anal. 4 (2013), no. 1, 89--108. doi:10.15352/afa/1399899839.

Export citation


  • W. Aziz, Algunas extensiones a $\mathbb{R}^2$ de la Noción de Funciones de $\varphi-$Variación Acotada en el Sentido de Riesz y Controlabilidad de las RNC, Doctoral Dissertation, Universidad Central de Venezuela, Caracas, Venezuela, 2009.
  • W. Aziz, H. Leiva, N. Merentes and J.L. Sánchez, Functions of Bounded $\varphi$-variation in $\mathbb{R}^{2}$ in the sense of Riesz, J. Math. Appl. 32 (2010), 5–23.
  • D. Bugajewska, On the superposition operator in the space of functions of bounded variation, revisted, Faculty of Mathematic and Computer Science, A. Mickiewicz University, Umultowska 87, 61–614, Poznarí, Poland.
  • C. Carathéodory, Vorlesungen über relle funktionen, (German) Third (corrected) edition Chelsea Publishing Co., New York 1968.
  • V.V. Chistyakov, Selections of bounded variation, J. Appl. Anal. 10 (2004), no. 1, 1–82.
  • V.V. Chistyakov, Generalized Variation of Mappings with Applications to Composition Operators and Multifunctions Positivity 4 (2001), 323–358
  • V.V. Chistyakov and O.E. Galkin, Mappings of bounded $\Phi$-variation with arbitrary function $\Phi$, J. Dynam. Control Systems 4 (1998), no. 2, 217–247.
  • Z. Cybertowicz and W. Matuszewska, Functions of bounded generalized variation, Comment. Math. Prace Mat. 20 (1977), 29–52.
  • J. Diestel and J.J. Uhl, Jr. Vector Measures, Amer. Math. Soc. Providence, HI., 1977.
  • C. Jordan, Sur la Série de Fourier, C. R. Acad. Sci. Paris Sér. I 92 (1881), no. 5, 228–230.
  • M.A. Krasnosel'skii. and Ja.B. Rutickii., Convex Functions and Orlicz Spaces, Translated from the first Russian edition by Leo F. Boron. P. Noordhoff Ltd., Groningen 1961.
  • L. Maligranda, Orlicz Spaces and Interpolation, Seminars in Math. 5, University of Campinas, IMECC-UNICAMP, Brasil, 1989.
  • J.H. Michael and B. C. Rennie, Measurability of functions of two variables, J. Austral. Math. Soc. 1 (1959), 21–26
  • F. Riesz, Untersuchungen über Systeme integrierbarer Funktionen, Math. Ann. 69 (1910), no. 4., 449–497.
  • H.L. Royden, Real Analysis, Prentice Hall, 4 edition, 2010.
  • J. Šremr, Absolutely continuous functions of two variables in the sense of Carathéodory, Electron. J. Differential Equations 2010, no. 154, 11pp.
  • M. Wróbel, On functions of bounded $n$-th variation, Ann. Math. Sil. no. 15 (2001), 79–86.
  • Yu.T. Medved'ev, A Generalization of Certain Theorem of Riesz (en ruso), Uspekhi Mat. Nauk. 6 (1953), 115–118.